Thursday was the same day Eastern Health was warning the public about the explosion of overdoses in the past two weeks.
Just after 9 p.m., officers with patrol services division, criminal investigation division, forensic identifications services and Newfoundland and Labrador Combined Forces Special Enforcement Unit, along with Eastern Health Paramedics, responded to a report of a sudden death at a home on Empire Avenue in the west end of St. John’s.
The RNC said in a news release investigators are working closely with the office of the chief medical examiner to determine the cause of the 39-year-old St. John’s woman’s death.
Based on initial investigation, police say they believe the death could potentially be related to drugs being laced with the powerful opioid fentanyl.
In light of Thursday's warnings from both the RNC and Eastern Health, police are again warning that ingesting any illicit drug places a person at risk; Fentanyl in particular carries with a high risk of death from unintentional overdose.
Anyone who has any information on drug trafficking is asked to contact the RNC at 729-8000 or Crime Stoppers at 1-800-222-TIPS (8477). You can now provide information anonymously on the NL Crime Stoppers Website at www.nlcrimestoppers.com.